Non-traumatic spontaneous intramural hematoma of the small bowel: An infrequent complication of anticoagulation therapy

Research output: Contribution to journalArticle

5 Citations (Scopus)

Abstract

Intramural hematoma of the small bowel is an infrequent complication of the use of oral anticoagulants. Diagnosis can only be performed when these symptoms are associated with a history of oral anticoagulant use and radiological tests. We report the case of a patient admitted for epigastric pain associated with oral anticoagulation therapy with warfarin and a 48-h history of retention vomiting. Ultrasound and abdominal computed tomography scans revealed a jejunal loop with diffuse parietal thickening, suggesting an intramural hematoma. Conservative therapy was provided with symptomatic regression on the second day and reabsorption of the jejunal intramural hematoma. Anticoagulation therapy was reintroduced with no recurrences. (C) 2008 Elsevier Espana, S.L. All rights reserved.
Original languageUnknown
Pages (from-to)346-348
JournalGastroenterologia Y Hepatologia
Volume32
Issue number5
Publication statusPublished - 1 Jan 2009

Cite this